How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: OB GYN
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
24257177
Type Your OB GYN Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

I was put on Vestura to stop a neverending bleeding issue. I

Customer Question

I was put on Vestura to stop a neverending bleeding issue. I began taking it and the bleeding stopped for 5 days then I began spotting and now the bleeding is more and more. Nothing like the hemmorging I was having but it is still bleeding. Can I double up on the pill to see if I just need a higher dose?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Yes he is the one who prescribed the pill my issue is hormonal. I am taking Dexilant for reflux as needed and last Monday I just began a blood pressure medicine
JA: In general, how has your health been lately? How long have you been dealing with the issue?
Customer: my health has been fine except for the recent high blood pressure which we are addressing. I have had irregular periods for as long as I can remember
JA: Anything else in your medical history you think the doctor should know?
Customer: no
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Gynecologist about your situation and then connect you two.
Submitted: 5 months ago.
Category: OB GYN
Expert:  Dr. Thomas, MD replied 5 months ago.

Hello

no

You should not do that.

you should give the pill more time.

It can take 6 to 12 weeks to get the full balance.

Do not ever go around the prescribing doctor.....and discuss this bleeding with your doctor.

You need more time on the treatment.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. Also, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/

Customer: replied 5 months ago.
ok but its not just spotting its almost like a full period and I am having cramping plus while I am not passing clots there is some evidence of small lining being released
I don't think it is normal to be bleeding this much while on the pill
Is Vestura a low dosage?
Expert:  Dr. Thomas, MD replied 5 months ago.

Yes but doubling it will not have any more effect and will increase side effect risk.

Your doctor needs to rule out other causes of bleeding as well.

Such as a uterine problem

Also, thyroid dysfunction, liver or kidney problems, and even stress can affect this.

please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/